A Closure Approximation for the NonstationaryM/M/sQueue
Michael H. Rothkopf, Shmuel S. Oren
Management Science · 1979 · Volume 25 · Issue 6
Abstract
Typical queues do not have constant arrival rates. This paper discusses effective computational methods for dealing with queues having nonstationary arrival processes. It presents a computationally undemanding approximate method for finding the time dependent mean and standard deviation of the number of customers in an s server queueing system with time-varying arrival and service rates. Results are exhibited for various 1 and 3 server queues with constant service rates and sinusoidal components in the arrival rate.
Keywords
queues: nonstationary, queues: transient results, queues: numerical methods
Enable JavaScript for citation tools and additional paper interactions.